Georgia, 2003Damaging Wind in Georgia, June 4, 2003
June 4, 2003 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 4, 4:02 PM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 4, 4:02 PM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT WED JUN 4 2003
...UPDATED FOR AVIATION DISCUSSION...
CURRENT SATELLITE LOOP SHOWS A FEW HIGH CLOUDS OVER THE AREA WITH A
WEAK FRONT MOVING SOUTH OF THE AREA. THERE IS A THIN LINE OF SHOWERS
JUST SOUTH OF THE MACON AREA BUT IT IS MOVING SOUTHEAST AND SHOULD
EXIT THE CWA BY 00Z. ONCE THIS THIN LINE EXITS THE AREA LOOKS LIKE
NORTH AND CENTRAL GEORGIA WILL BE DRY THROUGH FRIDAY AFTERNOON. A
FAIRLY STRONG SYSTEM MOVING NORTH AND EAST OUT OF THE GULF WILL
START TO BRING PRECIP TO THE AREA BY FRIDAY AFTERNOON. DECIDED TO
PUT LIKELY IN THE FORECAST STARTING FRIDAY NIGHT AND GOING THROUGH
SUNDAY MORNING WITH THE LIKELY POPS MOVING SLOWLY SOUTH THROUGH THE
PERIOD. LOOKS LIKE WE ARE STARTING TO GET INTO A WET PATTERN. ONCE
THIS SYSTEM MOVES SOUTH OF THE AREA IT BECOMES TRAPPED UNDER LARGE
RIDGE OFF THE GEORGIA COAST. THIS WILL KEEP THAT GOOD MOIST MID TO
UPPER LEVEL MOISTURE OVER CENTRAL AND SOUTH GA THROUGH TUESDAY
MORNING. WILL KEEP CHANCE POPS IN THE FORECAST FROM SUN TO TUE
MORNING WITH THINGS FINALLY DRYING BACK OUT TUESDAY AFTERNOON. AS
FOR TEMPS WENT CLOSE TO MOS GUIDANCE DAY 1 TO DAY 7.
.PRELIMINARY POINT TEMPS/POPS...
KATL 82 60 83 63 / 30 00 00 10
KAHN 84 62 84 62 / 30 00 00 10
KGVL 81 59 81 60 / 30 00 00 10
KRMG 82 57 82 59 / 10 00 00 20
KCSG 87 65 88 65 / 30 00 10 20
KMCN 87 66 88 63 / 40 00 00 10
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
.AVIATION DISCUSSION...
VFR CONDITIONS THIS EVENING FOR MOST OF ALL FORECAST AVIATION SITES
AS HIGH PRESSURE SETTLES INTO AREA. WINDS EXPECTED TO CONTINUE TO
VEER WEST TO NORTHWEST FROM 00Z TO 06Z GENERALLY FROM 250 TO 300
DEGREES THROUGH 06Z AND THEN 300 TO 360 BY 15Z. BIG QUESTION WILL
BE IF WE CAN GET ENOUGH VEERING TO PROPOSE CRITICAL NORTHEAST WIND
SWITCH DURING BOUNDARY LAYER DECOUPLING PERIOD EARLY THURSDAY AT
HARTSFIELD. WILL DISCUSS WITH CWSU. IN TERMS OF FOG...MAY GET SOME
PATCHY GROUND FOG BUT AIR MASS APPEARS TO BE TOO DRY FOR TAF
ADDITION. CU RULE SUPPORTS ONLY MARGINAL FAIR WEATHER CU THURS
AFTERNOON ACROSS ATL AND AHN WITH BETTER DEVELOPMENT AND MAYBE BKN
AT MCN AND CSG CLOSER TO FRONT.
Hazardous weather outlook, Jun 4, 6:40 PM EST, 1 hour 10 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050145-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT WED JUN 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT.
.SYNOPSIS...
HIGH PRESSURE WILL SETTLE INTO GEORGIA OVERNIGHT BRINGING DRY AIR
INTO THE REGION.
.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY OR NEXT TUESDAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
Thunderstorm Wind, Floyd
- When
- June 4, 7:50 PM EST
- Where
- Floyd County, Lindale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.183, -85.183
The public reported that thunderstorm winds blew down several large trees and several other large limbs. A rose trellis was completely destroyed and some aluminum was ripped off a storage trailer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 4, 2003$3.9 million · F0 · 35 events
- Flash Flooding and Hail in Texas, June 4, 2003$475,000 · 1.75 in hail · 9 events
- Tornadoes and Hail in New Mexico, June 4, 2003$40,000 · F0 · 32 events
- Flash Flooding and Hail in Texas, June 4 to 5, 2003$78,000 · 1 in hail · 18 events
- Damaging Winds in Texas, June 4, 2003$130,000 · 65 kt wind · 2 events
- Lightning Strikes in Oklahoma, June 4, 20032 injured · $41,000 · 2 events
- Damaging Wind in Texas, June 4, 2003$30,000 · 60 kt wind · 1 event
- Damaging Wind in North Carolina, June 4, 2003$25,000 · 60 kt wind · 1 event
- Hail in New Mexico, June 4, 2003$15,000 · 2.75 in hail · 7 events
- Hail in Oklahoma, June 4, 20031.75 in hail · 7 events
- Flash Flooding and Hail in Oklahoma, June 4 to 5, 20031.75 in hail · 6 events
- Tornadoes in Kansas, June 4, 2003F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370036.